Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bob111

Peeling and Dry patches

Hi, I've been on retin-a for 6 months. Not much improvement. I never peeled until now.

I stopped moisturizing in the mornings, now I'm peeling and have dry patches !

Is this the desired affect? Should I allow my skin to peel or continue to moisturize?

Share this post


Link to post
Share on other sites

I'm not too sure why you never peeled during the first 6 months. The way Retin-a works is it sheds your skin in about 6 days instead of the normal skin shedding cycle of about 30 days. This prevents oil from being trapped under dead skin cells which creates acne. You should always moisturize even if you think you don't need it. Use something very light on your whole face, and something a bit heavier on really dry spots. I use Clinique Dramatically Different Moisturizing Gel for my whole face & Cetaphil Lotion for Dry/Sensitive skin. This should make the dryness and peeling less noticeable. You want to moisturize, but you still need to peel. I use retin-a micro at night time after my showers but in the shower i gently massage my skin with my hands to get rid of all the flakies. Make sure youre using the retin-a correctly because not peeling until now doesn't sound normal. Good luck!

Share this post


Link to post
Share on other sites

I don't understand either. Perhaps retin-a is just not strong enough.

I use only .04. I told my derm and she gave me some Tazorac samples, I don't know if I should switch or not.

Share this post


Link to post
Share on other sites
I don't understand either. Perhaps retin-a is just not strong enough.

I use only .04. I told my derm and she gave me some Tazorac samples, I don't know if I should switch or not.

why can't you just move up to the 0.1% strength retin-a micro?

Share this post


Link to post
Share on other sites

i suppose i could try a higher strength,

i'll see my derm next month

this is strange, i've been skipping days of using retin-a, and during those times is when i notice lots of peeling.

Share this post


Link to post
Share on other sites

My stepmom has used retin-a for years. If she skips just one day, she will experience peeling again. Also, for me, if I put just a little too much on my skin, I get the dry patches/flakes/peeling. So I use a slightly smaller pea sized amount until it goes away.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×